MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS
Model Number CC60WF
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that during intraocular lens implantation surgery, the lens split into 3 pieces.Hence the lens was removed and replaced with another lens of same model in the same procedure.Additional information was requested, but no further information is available.
 
Event or Problem Description
Additional information was received stating that, the lens were folded in advance to facilitate faster case time, for the surgeon.However, on reviewing the lens loading procedure, it emphasized waiting until irrigation/aspiration, avoiding loaded lens dwell time of 3 minutes.The dwell time should always be 3 minutes or less.Nursing and administration were brought up to speed, and the emphasis placed on folding right before implantation.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and documentation indicated the product met release criteria.Associated products were not provided.It is unknown if qualified associated products were used.The root cause for the reported lens damage may be related to a failure to follow the instructions for use (ifu).Information was provided that the lenses were being folded in advance to facilitate faster case time.The ifu instructs: follow the section regarding directions for use for information on the maximum allowed time for the lens to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in lens damage.Ifu note: during lens loading and insertion, do not allow the company lens to remain in a folded condition within the selected lens delivery system for more than 3 minutes prior to completing insertion into the capsular bag.It is unknown if qualified associated products were used.The ifu instructs: company foldable lenses are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu also instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The account manager reviewed the lens loading procedure and emphasized waiting until irrigation and aspiration (i/a) to load the lens.The lens dwell time should be 3 minutes or less.Nursing and administration were brought up to speed, and the emphasis placed on folding the lens right before implantation.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17180128
Report Number1119421-2023-01145
Device Sequence Number17740360
Product Code HQL
UDI-Device Identifier00380652396578
UDI-Public00380652396578
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2026
Device Model NumberCC60WF
Device Lot Number15351638
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer06/23/2023
08/02/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date07/19/2023
08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/09/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown